Abstract Title:

Severe obstructive sleep apnea after cerivastatin therapy: a case report.

Abstract Source:

J Clin Sleep Med. 2008 Jun 15 ;4(3):255-6. PMID: 18595439

Abstract Author(s):

Matthew R Ebben, Nitin K Sethi, Arthur J Spielman

Article Affiliation:

Center for Sleep Medicine, Department of Neurology and Neuroscience, Weill Medical College of Cornell University, 525 East, 68th Street, New York, NY 10021, USA. mae2001@med.cornell.edu

Abstract:

All available 3-hydroxy-3-methyglutaryl-coenzyme A (HMG-CoA) reductase inhibitors (statins) have been implicated in causing rhabdomyolysis either as monotherapy or in combination with other myotoxic drugs such as cyclosporine, colchicine and fibrates. Cerivastatin (Baycol) is a third generation statin, which has been implicated in cases of fatal rhabdomyolysis. It was voluntary withdrawn from the U.S. market by Bayer after reports of fatal rhabdomyolysis appeared in the literature. We present here a case of an 85-year-old woman who developed rhabdomyolysis and severe obstructive sleep apnea (OSA) symptoms after having been started on cerivastatin therapy for hypercholesteremia.

Study Type : Human: Case Report

Print Options


Key Research Topics

Sayer Ji
Founder of GreenMedInfo.com

Subscribe to our informative Newsletter & get Nature's Evidence-Based Pharmacy

Our newsletter serves 500,000 with essential news, research & healthy tips, daily.

Download Now

500+ pages of Natural Medicine Alternatives and Information.

This website is for information purposes only. By providing the information contained herein we are not diagnosing, treating, curing, mitigating, or preventing any type of disease or medical condition. Before beginning any type of natural, integrative or conventional treatment regimen, it is advisable to seek the advice of a licensed healthcare professional.

© Copyright 2008-2020 GreenMedInfo.com, Journal Articles copyright of original owners, MeSH copyright NLM.